MEDICATION NOT WORKING EFFICIENTLY

Over the last couple of weeks my meds have been taking forever to kick in and then have gone off early. I take Stalevo, Requip and half Sinemet for Parkinsons and other meds for different problems. I am beginning to wonder if these meds are working against each other. Is this possible? Last weekend I had a series of steroid injections for facet joint pain and my meds are all over the place. I was wondering whether anyone else had experienced anything similar or whether I am going through a bad patch.

10 Replies

oldestnewest
  • Court, I know that this is overly simple, but I find that, very often, my problems are brought on by dehydration. The weather in Calif has been scorching lately and getting enough fluids has been a problem. Hope this finds you "well" otherwise.

  • After about 5 years of clinical trials with my neurologist and having all different side effects I basically told him no more agonists please. I now take only azilect 1xday Sinemet 25/100 every 2 hours 6am-8pm Sinemet 25/100 sr 1/2 as needed during the night.

    One of the only trials that actually agreed with me is going to market so I am able to have it and it has helped the off times the orthostatic hypotension dyskenasia and I'm hoping my serious gi issues this year.

    I have definitely found anything else you put in your body when you have pd causes problems with the pd I recently stopped all the proton pump inhibitors as they totally wreaked havoc on the pd the drs said oh no those side effects are minimal not when you have pd I try to stay as far away from other Meds as humanly possible even antibiotics in the past have caused me problems not to mention a headcold just FYI Be well and good luck Judy

  • I posted previously about my negative experience with aripripazole. My pd symptoms virtually disappeared when i stopped taking it. Now 9 months later I have been able to reduce my sinemet 25/100 to 2 a day from 3. My hope is that when I see my neurologist in 3 months I'll be able to reduce it more.

    So, your other medications may well be affecting or partially causing some of your pd symptoms. I suggest that you review all your medications with your neurologist to see if they could be affecting your symptoms

  • Hi Court,

    We do seem to have similar experiences & it would seem that is the case here. I have been having a rough patch with both PD & my failing heart for a couple of months. Around 6 weeks ago I had food poisoning which cleared everything from my system - the good & the bad. I had to slowly titrate up the meds for each condition from scratch, experiencing the mainly negative side-effects. I had already noticed an increase in 'off' time but this was becoming intolerable after the bug. I see an acupuncturist & also a hypnotherapist regularly who helped to bring some energy & motivation back into my life. I think that this + changes in the timing & dosage of some of the meds has paid off. I slept through the night for the first time in weeks on Tuesday & again on Wed & Thursday & when I got up I was not 'freezing' all the time or afraid of falling from standing. My legs are no longer made of jelly, though my feet & ankles are still swollen.

    I'm interested in your meds regime which is very similar to mine so I shall contact you directly through this site - it will be good to play catch-up.

  • Hi. Nice to see your name. Yes, we do appear to have similar highs and lows. I am really fed up at the moment and would be interested to hear how you are getting on. I realise that my meds will not work as well as time goes on, but I am not convinced this is the problem here.

  • Honeycomb,

    Can you describe your symptoms when you are experiencing "off" time. And did you say you increased meds and took them more often to keep from the"off" symptoms?

  • Hi Court. My sympathies are with you. How can any of us know what all the medications we take have serious effects on us? We take those risks and the doctors take no risks at all. What have they got to lose? I am not being critical of doctors, but that is the situation. We have to accept responsibility for our own welfare.

    If you were to try the fast walking and it works for you, you would stand a good chance of being able to reduce your medications, as I have, and even come completely off, as I have. What risk is involved in doing this None that I can think of!

  • Unfortunately, I take meds for Acid Reflux. Thyroid problems and I also have Type II Diabetes, controlled with diet. My reflux tablets say they can interfere with the efficiency of other meds. I also take Gaviscon, which my Parkinsons Nurse says I should not take less than 2 hours either before or after Parkinsons meds. The day is not long enough to let me take all my tablets as and when they should be taken. Also, am I the only person who has a Consultant and not a Neurologist. I have never been offered one and am very happy with my Team. Thank you for your replies.

  • djmoore60,

    I have outlined the symptoms of my 'off' time in my answer:

    I had been 'freezing' all the time or afraid of falling from standing on very shaky legs

    my tremor was exaggerated (more than twice the usual rate & much wilder)

    I was falling asleep at odd times due to lack of normal sleep etc

    My reference to timing & dosage of meds was experimental within the existing limits. If anything I slightly lowered my total daily dose of Sinemet. One has to be careful with some meds like Sinemet as symptoms of overdosing are the same as those for under at least at first. PD is a bugger's muddle of symptoms & treatments as we are each unique & may not respond in the same way as others.

  • I also have very shaky legs and my balance is not great at the moment. My tremor is as bad as it has ever been. I am lucky in that I don't freeze. Falling asleep is something I never do. I must start to experiment with my tablets. I take Stalevo and know how easy it is to overdose as it is to underdose. Both displaying very similar results. It is a matter of trial and error.

You may also like...